MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145060
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, they went to place an extender on the patient's dialysis catheter because it was difficult to puncture on the ct (computed tomography).They came back 10 minutes later, at the theoretical end of the ct scan, to do the dressing.The x-ray operator told them that the catheter farted at the very beginning of the injection.They noticed that the venous branch of the catheter was cut in half.They clamped the branch and called the nephrologist.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, they went to place an extender on the patient's dialysis catheter because it was difficult to puncture on the ct (computed tomography).They came back 10 minutes later, at the theoretical end of the ct scan, to do the dressing.The x-ray operator told them that the catheter farted at the very beginning of the injection.They noticed that the venous branch of the catheter was cut in half.They clamped the branch and called the nephrologist.They took care of the disinfection of the device; it had been soiled by blood.They were not sure if they could clean it 100%, but they would at least apply the pre-disinfection procedure (soaking for 15 minutes in a detergent-disinfectant solution). there was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, 5 days later, after insertion in the hospital in france, the patient had to undergo a ct (computed tomography) scan with a contrast injection.The radiology technician was unable to place a peripheral catheter and was unable to puncture the vein.It was difficult to puncture on the ct scanner.The technician therefore called on the dialysis nurse to place an extension on the 28 cm (centimeter) left jugular tunneled hemodialysis catheter so that they could inject the contrast product.They came back 10 minutes later, at the theoretical end of the ct scan, to do the dressing.The x-ray operator told them that the catheter farted (which was the term used to say that the catheter was broken, severed, or been cut) at the very beginning of the injection.They noticed that the venous branch in the middle of the extension tube of the catheter was cut in half.They clamped the branch and called the nephrologist.They took care of the disinfection of the device; it had been soiled by blood.They were not sure if they could clean it 100%, but they would at least apply the pre-disinfection procedure (soaking for 15 minutes in a detergent-disinfectant solution).Use of sterile compresses soaked in 70% modified alcohol to manipulate the catheter branches, and no ointment was used.They rinsed it with physiological saline to check the permeability of the catheter, and the nurse did not encounter any problems.Nothing unusual was observed on the device before use.No other products were used with the device.The clamp was moved periodically.There was no blood loss, and no blood transfusion was necessary because the broken branch was quickly clamped.The intervention or treatment necessary following the event included emergency removal of the broken catheter (to avoid hemorrhage from the broken branch but also gas embolism) and emergency installation of a new femoral dialysis catheter (temporary).There was no reported patient outcome.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19000823
Report Number3009211636-2024-00089
Device Sequence Number2997125
Product Code MSD
UDI-Device Identifier10884521013360
UDI-Public10884521013360
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145060
Device Catalogue Number8888145060
Device Lot Number2201700113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/12/2024
05/07/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/02/2024
05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown